Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 1, NWS Pocatello, ID

July 11, 2006

NWS Pocatello, ID issued this red flag warning at Jul 11, 2006, 6:25 AM MDT. It took effect at Jul 11, 2006, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2006, 6:25 AM MDT (12:25 UTC)
In effect from
Jul 11, 2006, 1:00 PM MDT
Expired
Jul 11, 2006, 6:37 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 111225
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
625 AM MDT TUE JUL 11 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN
SOUTHEAST IDAHO ZONE 409...

IDZ409-120300-
/O.UPG.KPIH.FW.A.0001.060711T1800Z-060712T0300Z/
/O.NEW.KPIH.FW.W.0001.060711T1900Z-060712T0300Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-
625 AM MDT TUE JUL 11 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTHEAST
IDAHO ZONE 409...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A SURFACE COLD FRONT WILL CROSS THE CENTRAL IDAHO MOUNTAINS NEAR 2
PM THIS AFTERNOON. DRIER AIR WILL FOLLOW THE FRONTAL PASSAGE AND
RELATIVE HUMIDITY THE MIDDLE PORTION OF THE SNAKE RIVER VALLEY
WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING
HOURS. IN ADDITION...WINDS ARE FORECAST TO INCREASE AHEAD OF THE
FRONT...AND GUSTS ARE EXPECTED TO REACH 30 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS85 KPIH 112143
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
343 PM MDT TUE JUL 11 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN
SOUTHEAST IDAHO ZONE 409...

IDZ409-120300-
/O.CON.KPIH.FW.W.0001.000000T0000Z-060712T0300Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-
343 PM MDT TUE JUL 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTHEAST 
IDAHO ZONE 409...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A SURFACE COLD FRONT WILL CROSS THE EAST IDAHO FIRE DISTRICT EARLY
THIS EVENING. DRIER AIR WILL FOLLOW THE FRONTAL PASSAGE AND RELATIVE
HUMIDITY IN THE MIDDLE PORTION OF THE SNAKE RIVER VALLEY WILL DROP
BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS. IN
ADDITION...WINDS ARE FORECAST TO INCREASE AHEAD OF THE FRONT...AND
GUSTS ARE EXPECTED TO REACH 30 MPH.

HUMIDITIES ARE EXPECTED TO INCREASE ALONG WITH A DECREASE IN WIND
SPEEDS BY MID-EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KPIH 120037
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
637 PM MDT TUE JUL 11 2006

...RED FLAG WARNING CANCELLED THIS EVENING FOR GUSTY WINDS AND
LOW RELATIVE HUMIDITY IN SOUTHEAST IDAHO ZONE 409...


IDZ409-120145-
/O.CAN.KPIH.FW.W.0001.000000T0000Z-060712T0300Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-
637 PM MDT TUE JUL 11 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. LOWER TEMPERATURES AND HIGHER HUMIDITIES HAVE ENDED
THE RED FLAG WARNING THREAT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 11, 3:07 AM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 11, 3:07 AM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
307 AM MDT TUE JUL 11 2006

.SHORT TERM...TODAY THROUGH THURSDAY...A WEAK FRONT WILL PASS
THROUGH EASTERN IDAHO DURING THE SHORT TERM PERIOD. THESE FRONTS
WILL MAINLY IMPACT WINDS ACROSS THE AREA...WITH SOME CONVECTION
POSSIBLE AS WELL. THE FIRST FRONT...NOW APPARENT IN SATELLITE
IMAGERY WEST OF WASHINGTON AND OREGON...WILL PASS THROUGH THE
REGION OVERNIGHT. AHEAD OF THE FRONT TIGHTENING PRESSURE GRADIENTS
ALONG WITH WARM AIR ALOFT WILL MAKE FOR NEAR BREEZY AND VERY
DRY/WARM CONDITIONS. A POCKET OF MID AND UPPER-LEVEL MOISTURE OVER
NORTHERN UTAH THIS MORNING WILL BE ADVECTED OVER EASTERN IDAHO BY
THE AFTERNOON. THE COMBINATION OF VERY WARM SURFACE
TEMPERATURES...THIS MOISTURE...AND TERRAIN WILL INSTIGATE ISOLATED
SHOWERS/THUNDERSTORMS OVER THE EASTERN AND SOUTHEASTERN HIGHLANDS.
ENOUGH DRY AIR WILL EXIST OVER THE CENTRAL AND NORTHERN HIGHLANDS
TO LIMIT CONVECTION TO AREAS VERY CLOSE TO THE MONTANA AND WYOMING
BORDERS. FIRE WEATHER CONCERNS FOR THE LOWER SNAKE RIVER PLAIN AND
EASTERN MAGIC VALLEY WILL BE THE MAIN FOCUS TODAY.

OVERNIGHT THE FRONT WILL MOVE THROUGH AND ISOLATED THUNDERSTORMS
WILL AGAIN BE A POSSIBILITY OVER HIGHER TERRAIN NEAR THE WYOMING
AND MONTANA BORDERS. WINDS WILL INCREASE TO BREEZY CONDITIONS
BEHIND THE FRONT DURING THE AFTERNOON WEDNESDAY...AND TEMPERATURES
WILL SEE 3 TO 7 DEGREES OF COOLING AT MOST LOCATIONS. DRY AND WARM
SOUTHWESTERLY FLOW WILL PUSH OVER THE REGION LATE WEDNESDAY
THROUGH THURSDAY...WITH TEMPERATURES REMAINING SLIGHTLY ABOVE NORMAL.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...HIGH PRESSURE IS
EXPECTED TO REBOUND NORTHWARD OVER THE REGION. THIS WILL KEEP WARM
TEMPERATURES AND DRY CONDITIONS IN PLACE. LATE IN THE WEEKEND
FORECAST MODELS ARE INDICATING A SMALL PUSH OF MONSOONAL MOISTURE
TO MOVE CLOSE TO AREAS NEAR THE UTAH BORDER. HAVE INDICATED A
SLIGHT CHANCE OF SHOWER ACTIVITY DURING THIS PERIOD...HOWEVER
CONFIDENCE REMAINS LUKE WARM AT THIS POINT.

&&

.AVIATION...VFR CONDITIONS WILL AGAIN BE THE RULE TODAY...WITH
ISOLATED THUNDERSTORMS POSSIBLE OVER NORTHERN AND EASTERN MOUNTAIN
AREAS.  THESE STORMS WILL AFFECT TWEB ROUTES 340...343...AND 344
WITH STORMS GENERALLY OCCURRING AFTER 20Z.

&&

.FIRE WEATHER...A SURFACE COLD FRONT WILL CROSS THE CENTRAL
MOUNTAINS NEAR 20Z TODAY WITH WIND GUSTS TO 30 MPH DEVELOPING NORTH
OF THE SNAKE RIVER AND CONTINUING THROUGH 03Z THIS EVENING. DRY AIR
WILL FOLLOW THE FRONT LOWERING RELATIVE HUMIDITY IN ZONE 409 AREA
WHERE THE CURRENT FIRE WEATHER WATCH HAS BEEN REPLACED WITH A RED
FLAG WARNING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL ALSO
DEVELOP AGAIN TODAY IN MOST MOUNTAIN AREAS. THE BEST POTENTIAL FOR
WETTING RAINS WILL BE EASTERN ZONE 412 AND ZONE 413 WHERE SATELLITE
IMAGERY INDICATES MUCH DEEPER MOISTURE WILL BE THIS AFTERNOON.
WEDNESDAY AFTERNOON A DRY WEST TO SOUTHWEST FLOW ALOFT WILL CONTINUE
WITH PRECIPITABLE WATER VALUES LOWERING TO NEAR ONE HALF INCH. WEAK
H7 HIGH PRESSURE RIDGING WILL DEVELOP BY AFTERNOON WITH LIMITED
OROGRAPHIC SUPPORT FOR THUNDERSTORMS IN THE EASTERN HIGHLANDS. THUS
AFTERNOON THUNDERSTORMS WILL BE VERY ISOLATED.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR IDZ409.

&&

CANTIN/SURVICK
Hazardous weather outlook, Jul 11, 5:21 AM MDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
521 AM MDT TUE JUL 11 2006

IDZ017>025-031-032-121200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
521 AM MDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT...TIGHTENING PRESSURE GRADIENTS...AND
WARM AND VERY DRY CONDITIONS WILL GENERATE RED FLAG CONDITIONS IN
PORTIONS OF THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY
THIS AFTERNOON. SEE THE LATEST RFWPIH FOR THE DETAILS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY OVER TERRAIN NEAR
THE MONTANA AND WYOMING STATE BORDERS. THESE STORMS WILL PRODUCE
BRIEF HEAVY RAIN...GUSTY WINDS...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE WILL REMAIN IN CONTROL WITH WARM AND DRY CONDITIONS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:51 PM MDTSevere Thunderstorm WarningPIHCassia39 min
Jul 11, 3:38 PM MDTSevere Thunderstorm WarningPIHBingham52 min

Nearby

Red Flag Warnings in Idaho, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.